Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 25, 2016, 4:43 PM CDT for Morton County, Sioux County, North Dakota. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2016, 4:43 PM CDT (21:43 UTC)
- Expired
- May 25, 2016, 5:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morton County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 43 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:08 PM CDT | HAIL 1 | Solen, ND | HAIL UP TO 1 INCH IN DIAMETER. |
| May 25, 5:45 PM CDT | TSTM WND GST 60 | Cannon Ball, ND | SOME SIGNS WERE BLOWN DOWN. |
| May 25, 5:45 PM CDT | HAIL 0.88 | Cannon Ball, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
988
WUUS53 KBIS 252143
SVRBIS
NDC059-085-252245-
/O.NEW.KBIS.SV.W.0006.160525T2143Z-160525T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
443 PM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 545 PM CDT
* AT 441 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BREIEN OR 9
MILES WEST OF SOLEN...OR 20 MILES NORTH OF SELFRIDGE...MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SOLEN AROUND 505 PM CDT.
CANNON BALL AROUND 530 PM CDT.
SOUTH OF BREIEN AROUND 445 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BREIEN
AND FORT RICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4621 10101 4642 10105 4657 10058 4651 10057
4650 10058 4644 10060 4639 10056 4632 10055
4630 10056
TIME...MOT...LOC 2141Z 243DEG 20KT 4634 10098
HAIL...1.00IN
WIND...60MPH
$$
VINING2 follow-up statements
015
WWUS53 KBIS 252158
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
458 PM CDT WED MAY 25 2016
NDC059-085-252245-
/O.CON.KBIS.SV.W.0006.000000T0000Z-160525T2245Z/
SIOUX ND-MORTON ND-
458 PM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN SIOUX AND SOUTHEASTERN MORTON COUNTIES...
AT 456 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED JUST WEST OF
SOLEN...OR 21 MILES NORTHWEST OF FORT YATES...MOVING NORTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
SOLEN AROUND 505 PM CDT.
CANNON BALL AROUND 525 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BREIEN
AND FORT RICE. THIS STORM WILL ALSO MOVE OVER HIGHWAY 24 IN SIOUX
COUNTY AND AFFECT HIGHWAY 1806 IN SOUTHEASTERN MORTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4627 10088 4642 10098 4657 10058 4651 10057
4650 10058 4644 10060 4639 10056 4632 10055
4630 10056
TIME...MOT...LOC 2156Z 245DEG 21KT 4637 10085
HAIL...1.00IN
WIND...60MPH
$$
VINING027
WWUS53 KBIS 252222
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
522 PM CDT WED MAY 25 2016
NDC059-085-252245-
/O.CON.KBIS.SV.W.0006.000000T0000Z-160525T2245Z/
SIOUX ND-MORTON ND-
522 PM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN SIOUX AND EAST CENTRAL MORTON COUNTIES...
AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANNON
BALL...OR 21 MILES NORTH OF FORT YATES...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 508 PM CDT QUARTER SIZED HAIL WAS
REPORTED IN SOLEN.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
CANNON BALL AROUND 530 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FORT
RICE. HIGHWAY 1806 IN SOUTHEASTERN MORTON COUNTY AND HIGHWAY 24 IN
SIOUX COUNTY WILL ALSO BE AFFECTED BY THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4631 10069 4643 10084 4657 10058 4651 10057
4650 10058 4644 10060 4639 10056 4632 10055
4630 10056
TIME...MOT...LOC 2219Z 255DEG 21KT 4640 10067
HAIL...1.00IN
WIND...60MPH
$$
VININGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:55 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 25, 2:55 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 255 PM CDT WED MAY 25 2016 .SHORT TERM...(This evening through Thursday) Issued at 222 PM CDT Wed May 25 2016 Thunderstorms today highlight the short term. An upper level low centered over the border of Saskatchewan and northern Montana is keeping the region in southwest cyclonic flow. Two upper level short waves can be seen on water vapor satellite imagery. One is located over central North Dakota and lifting north. This wave was associated with early morning precipitation that has now generally moved away from western and central North Dakota. The second wave is currently located near the southern Black Hills of South Dakota and is starting to spark off scattered showers and thunderstorms over much of the western Dakotas. At the surface, low pressure has propagated north from South Dakota into southeastern North Dakota with a surface trough extending northwest across central and western North Dakota. Breaks in the clouds in the south central and southeast should help to continue destabilizing the atmosphere through the atmosphere. Latest guidance and RAP mesoanalysis trends suggest a large area of 500-1500 J/KG MLCAPE along a line from Bismarck to Jamestown and south to the state border. Stronger deep layer shear is vacating the area with the leading short wave. However, guidance does suggest an environment marginally conducive for non- supercell tornadoes/landspouts. Strong low level CAPE/steep lapse rates, elevated surface vorticity associated with the low/trough, and very little shear could contribute to one or two brief/weak tornadoes given the stronger cores. Otherwise, expect pulse style storms with small hail and gusty winds as the main threats given the weak shear in place. Overnight, expect continued showers and thunderstorms to wrap around the low, mainly in the north and west. Chances for precipitation will continue through Friday. .LONG TERM...(Friday through Wednesday) Issued at 222 PM CDT Wed May 25 2016 Persistant southwesterly flow will continue over the area through the extended period as trough lingers over the western CONUS. This will bring a daily chance for showers and thunderstorms. The timing of individual waves lifting through the flow remains tricky, so will more or less keep broad-brushed chances through much of the period. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1235 PM CDT Wed May 25 2016 Scattered to numerous showers and thunderstorms are expected across western and central North Dakota. The most numerous activity should be in the northern TAF sites at KISN and KMOT. Ceilings may fall to MVFR at KISN and KDIK this afternoon...and at KMOT after 00z. Regarding KJMS, amendments are not scheduled due to communication issues with the ASOS. && .BIS Watches/Warnings/Advisories... NONE. && SHORT TERM...ZH LONG TERM...JJS AVIATION...JV
Hazardous weather outlook, May 25, 2:43 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 243 PM CDT WED MAY 25 2016 NDZ001>005-009>013-017>021-031>033-040>044-261945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- 243 PM CDT WED MAY 25 2016 /143 PM MDT WED MAY 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS ARE FORECAST TODAY. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY... INCLUDING THE MEMORIAL DAY HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ022-023-025-034>037-045>048-050-051-261945- SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 243 PM CDT WED MAY 25 2016 /143 PM MDT WED MAY 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TODAY THROUGH THIS EVENING. A FEW STORMS MAY BE STRONG ACROSS SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY THIS AFTERNOON AND EVENING WITH SMALL HAIL AND GUSTY WINDS. A BRIEF OR WEAK TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY... INCLUDING THE MEMORIAL DAY HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE THIS AFTERNOON AND EVENING. ZH/JJS
In the hours before
Special weather statement, May 25, 2:18 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
218 PM CDT WED MAY 25 2016
NDZ019>021-252000-
OLIVER ND-MERCER ND-MCLEAN ND-
218 PM CDT WED MAY 25 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCLEAN...CENTRAL MERCER
AND WESTERN OLIVER COUNTIES UNTIL 300 PM CDT...
AT 218 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF ZAP...OR 8 MILES NORTH OF BEULAH...MOVING
NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BEULAH...HAZEN...STANTON...RIVERDALE...PICK CITY...
HAZEN BAY RECREATION AREA...LAKE SAKAKAWEA STATE PARK...
BEULAH BAY RECREATION AREA...EMMET AND DAKOTA WATERS RECREATION AREA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON OR NEAR LAKE SAKAKAWEA...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4737 10194 4778 10175 4741 10116 4698 10175
4698 10178
TIME...MOT...LOC 1918Z 208DEG 11KT 4738 10182
HARGROVELocal storm report, May 25, 2:47 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
247 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FUNNEL CLOUD 2 S BEULAH 47.23N 101.78W
05/25/2016 MERCER ND PUBLIC
REPORTED BY MULTIPLE INDIVIDUALS.
&&
JJSSpecial weather statement, May 25, 3:26 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 326 PM CDT WED MAY 25 2016 NDZ010-011-019>021-034-035-042-045-252130- MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX- INCLUDING THE CITIES OF...NEW TOWN...STANLEY...PARSHALL...MINOT... BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD... WILTON...TURTLE LAKE...MANDAN...BISMARCK...ELGIN...CARSON... NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN 326 PM CDT WED MAY 25 2016 /226 PM MDT WED MAY 25 2016/ ...THUNDERSTORMS OVER PARTS OF CENTRAL NORTH DAKOTA... AT 325 PM CDT OR 225 PM MDT...SCATTERED THUNDERSTORMS CONTINUED TO DEVELOP OVER CENTRAL NORTH DAKOTA...MAINLY EXTENDING FROM MOUNTRAIL COUNTY...ACROSS THE LAKE SAKAKAWEA AREA...SOUTH TO MORTON AND GRANT COUNTY. THE STORMS WERE MOVING NORTHEAST AT AROUND 20 MPH. BRIEF HEAVY RAIN...GUSTY WINDS...SMALL HAIL...AND LIGHTNING ARE THE MAIN THREATS WITH THESE STORMS. THE STORMS WILL AFFECT MAINLY LAKE SAKAKAWEA...AND ALONG AND WEST OF THE MISSOURI RIVER SOUTH OF THE LAKE TO THE SOUTH DAKOTA BORDER. IF YOU ARE ON LAKE SAKAKAWEA OR ANY OTHER LAKES OR ON THE MISSOURI RIVER...AND YOU SEE STORMS APPROACHING...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. JV
Special weather statement, May 25, 4:13 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 413 PM CDT WED MAY 25 2016 NDZ034-042-045-252200- MORTON ND-SIOUX ND-GRANT ND- 413 PM CDT WED MAY 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GRANT... NORTHEASTERN SIOUX AND SOUTHEASTERN MORTON COUNTIES UNTIL 500 PM CDT/400 PM MDT/... AT 413 PM CDT/313 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHIELDS...OR 20 MILES NORTHWEST OF SELFRIDGE...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHIELDS AND BREIEN. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4621 10124 4631 10132 4653 10096 4629 10075 TIME...MOT...LOC 2113Z 237DEG 15KT 4626 10121 HARGROVE
Special weather statement, May 25, 4:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 418 PM CDT WED MAY 25 2016 NDZ034-042-252200- MORTON ND-GRANT ND- 418 PM CDT WED MAY 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GRANT AND CENTRAL MORTON COUNTIES UNTIL 500 PM CDT/400 PM MDT/... AT 418 PM CDT/318 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF FLASHER...OR 23 MILES EAST OF ELGIN... MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FISH CREEK DAM...ST. ANTHONY AND LARK. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4643 10139 4653 10148 4682 10117 4661 10086 TIME...MOT...LOC 2118Z 224DEG 18KT 4650 10136 HARGROVE
Special weather statement, May 25, 4:24 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
424 PM CDT WED MAY 25 2016
NDZ010-011-019>021-034-042-045-252215-
OLIVER ND-MORTON ND-WARD ND-SIOUX ND-GRANT ND-MOUNTRAIL ND-MERCER ND-
MCLEAN ND-
424 PM CDT WED MAY 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MCLEAN...
NORTHEASTERN MERCER...EASTERN GRANT...EAST CENTRAL MOUNTRAIL...
OLIVER...SIOUX...SOUTH CENTRAL WARD AND CENTRAL MORTON COUNTIES UNTIL
515 PM CDT/415 PM MDT/...
AT 419 PM CDT/319 PM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
BERTHOLD IN WARD COUNTY...TO NEAR SELFRIDGE IN SIOUX COUNTY.
MOVEMENT WAS NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MANY AREAS SOUTH OF MINOT...TO OVER AND AROUND LAKE SAKAKAWEA...
SOUTH TO NEW SALEM...MANDAN...AND BISMARCK...
SOUTH TO THE SOUTH DAKOTA BORDER IN SIOUX COUNTY.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH SOME OF THESE
STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
IF YOU ARE ON OR NEAR LAKE SAKAKAWEA...OR ON THE MISSOURI RIVER
SOUTH OF THE LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 4817 10213 4821 10151 4609 10061 4607 10062
4604 10059 4594 10055 4595 10116
TIME...MOT...LOC 2119Z 247DEG 22KT 4821 10189 4606 10097
VININGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:27 PM CDT | Special Weather Statement | BIS | Hettinger | 48 min |
| May 25, 8:37 AM CDT | Special Weather Statement | BIS | Stutsman | 23 min |
| May 25, 2:12 PM CDT | Special Weather Statement | BIS | Mountrail | 48 min |
| May 25, 2:18 PM CDT | Special Weather Statement | BIS | Mercer | 42 min |
| May 25, 4:13 PM CDT | Special Weather Statement | BIS | Sioux | 47 min |
| May 25, 4:18 PM CDT | Special Weather Statement | BIS | Morton | 42 min |
| May 25, 4:24 PM CDT | Special Weather Statement | BIS | McLean, Morton, Oliver, Sioux | 51 min |
| May 25, 5:31 PM CDT | Special Weather Statement | BIS | Burleigh | 44 min |
| May 25, 5:36 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Morton, Sioux | 54 min |
| May 25, 6:30 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 60 min |
| May 25, 6:32 PM CDT | Special Weather Statement | BIS | Ward | 43 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.